MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Model Number B5LT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the "tip of obturator trocar broke off in the patient during the "optiview" portion of the procedure." the tip got stuck in the patient's fascia.The doctor used an x-ray, and the case turned into an open procedure to retrieve the broken pieces.It was reported that they could not find the broken pieces.Extended procedure time was reported, but no information was provided regarding the length of the extended procedure time.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was not returned to stryker sustainability solutions for evaluation.As the device was not returned for evaluation, inspection was unable to be performed.However, the complainant provided photographic evidence and reported data relevant to the reported event.Visual inspection of the photographic evidence revealed the optiview obturator tip was fractured from obturator shaft and that remnants of the base of the optiview tip appear to still be lodged within the shaft.The photographs provided by the complainant are not clear enough to determine whether or not the optiview tip was fractured or potentially came into contact with another surgical device and burned or melted off during the procedure.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: excessive force applied, contact with hard object or other improper handling, insufficient structural integrity, shipping/handling damage or extreme conditions.The instructions for use (ifu) state: these instruments are only intended for use by individuals with adequate training and familiarity with minimally invasive techniques.For further information about techniques, complications and hazards, consult the medical literature.Minimally invasive instruments may differ in diameter from manufacturer to manufacturer.When minimally invasive instruments and accessories from different manufacturers are employed together, verify compatibility prior to initiation of the procedure.Become familiar with specific model of trocar and cannula prior to employing it in a surgical procedure to avoid damage to patient, to operator or to instrument.Before beginning the procedure, verify overall compatibility of all instruments and accessories.Breakage: damage to the instrument can lead to patient injuries.Always inspect instrument carefully for overall integrity before use.Do not use excessive force.Careful handling of instruments is necessary to avoid damage or breakage.Inspect the instruments for any damage.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.A comprehensive understanding of the principles and techniques involved in laser, electrosurgical, and ultrasonic procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.Trocar insertion/withdrawal: very little pressure may be required to complete entry once partial entry has been obtained.Excessive pressure could cause injury to the internal structures.The obturator is designed with the optical feature to minimize the risk of penetrating injury to intraabdominal and intra-thoracic structures.Observe standard precautionary measures for all obturator insertions.Establish the primary puncture site and using standard surgical procedure create an incision which allows the trocar to be introduced.Loss of control during entry may possibly result if the incision is inadequate, due to the increasing resistance of insertion and required penetration force.Insert the obturator through the incision using a 30º to 90º rotating motion.Apply continuous but controlled downward pressure on the obturator.¿ keep organs out of reach of trocar penetration by ensuring a suitable positioning of the patient¿s body.The reported event will continue to be monitored through post-market surveillance.Should the device become available for return, the complaint will be reopened.

Brand Name
NA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key15705157
Report Number0001056128-2022-00040
Device Sequence Number12417275
Product Code NLM
UDI-Device Identifier00885825014193
UDI-Public00885825014193
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberB5LT
Device Catalogue NumberB5LTRR
Device Lot Number14050552
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown